MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HFN 11.5MMX20CM LEFT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. HFN 11.5MMX20CM LEFT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71701120L
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after an internal fixation surgery, the hfn 11.5mmx20cm left broke above the most superior distal screw (the clac to talus screw) after it was implanted on (b)(6) 2020.Revision surgery has been schedule and rescheduled to remove.The procedure to remove has not happened yet.Patient was not harmed beyond the described event.
 
Additional Manufacturer Narrative
Given the nature of the alleged incident, the device, used in treatment, was not returned for evaluation.However, the images were reviewed, and the breakage was confirmed.The clinical/medical investigation concluded that, the x-ray photos provided confirm the broken nail as well as articulation between the tibia and the talus which appears to have desired to be stabilized.Based on the limited information provided the root cause of the reported breakage could not be determined and early weight bearing cannot be ruled out.The impact to the patient beyond the reported cannot be concluded.Although it was communicated that a revision procedure has been schedule no date or new information has been provided.Should additional information becomes available this issue can be re-elevated.No further clinical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury, abnormal loading of limb or excessive forces applied to implant.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
HFN 11.5MMX20CM LEFT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11922033
Report Number1020279-2021-04951
Device Sequence Number16938768
Product Code HSB
UDI-Device Identifier03596010543189
UDI-Public03596010543189
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K043052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71701120L
Device Catalogue Number71701120L
Device Lot Number20AM03376
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;